Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 16, 2021, 3:07 PM CDT for Monroe County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 16, 2021, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WWUS84 KMEG 162007
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
307 PM CDT Fri Jul 16 2021
MSZ024-162100-
Monroe MS-
307 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Southern Monroe County in northeastern Mississippi...
At 306 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Prairie, or 7 miles south of Aberdeen, moving east
at 25 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Monroe County should monitor this storm closely.
LAT...LON 3367 8850 3367 8849 3368 8850 3368 8872
3378 8872 3385 8824 3375 8825 3374 8833
3372 8833 3368 8837 3369 8839 3367 8842
3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 2006Z 268DEG 22KT 3372 8860
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:57 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 16, 2:57 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Memphis TN 257 PM CDT Fri Jul 16 2021 .DISCUSSION... Skies are partly cloudy across the Mid-South with temperatures in the lower 70s to upper 80s. Showers and thunderstorms have developed across much of the region this afternoon. Some of the thunderstorms may be producing some gusty winds. The thunderstorms will continue to develop during the late afternoon and early evening hours. Some of the thunderstorms could produce gusty winds and locally heavy rainfall. Temperatures will remain on the warm side with lows Saturday morning in the lower 70s. A cold front will be approaching the region from the north on Saturday. This will be the focus for thunderstorm development across the region. Temperatures will be cooler on Saturday with the clouds and rain in the area with highs in the mid to upper 80s. Thunderstorms will continue into Saturday night as the cold front moves into northern sections of the region. On Sunday, the cold front will continue to move south into the region with more thunderstorms across the Mid-South for Sunday and Sunday night. The cold front will move into north Mississippi Monday with more thunderstorms possible mainly south of the front for Monday and Monday night. The cold front will stall out over central Mississippi on Tuesday and eventually weaken by the end of the week. As a result, thunderstorms development should be confined to mainly the afternoon and early evening hours from Tuesday through next Friday. Temperatures will be near to a few degrees below normal from Monday through next Friday. ARS && .AVIATION... Expect showers and storms to continue to develop this afternoon into the evening hours. Expect MVFR to VFR conditions to prevail outside of showers and storms. Storms will be widely scattered this afternoon. Have included VCSH and VCTS in all TAF sites. Thunderstorm chances will increase from NW to SE during the late afternoon and evening hours. Maintained VCSH a few hours after 17/00z at all sites and picked back up by 10z tomorrow morning. SSW winds will become light overnight. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 16, 3:15 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Memphis TN 315 AM CDT Fri Jul 16 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-171015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 306 AM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe thunderstorms over northeast Arkansas and the Missouri bootheel this afternoon. Damaging winds and locally heavy rainfall will be the primary threats. There is a Marginal Risk for flash flooding along and north of Interstate 40 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Marginal Risk for flash flooding over the all the Midsouth on Saturday. The threat for locally heavy rainfall will shift to north Mississippi Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jul 16, 1:33 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
133 PM CDT Fri Jul 16 2021
MSZ022-023-161900-
Calhoun MS-Chickasaw MS-
133 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southern Calhoun County in northeastern Mississippi...
Southwestern Chickasaw County in northeastern Mississippi...
At 132 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Calhoun City, or 17 miles west of Houston,
moving northeast at 25 mph.
People in southern Calhoun and southwestern Chickasaw Counties should
monitor this storm closely.
LAT...LON 3387 8943 3407 8917 3386 8903 3374 8914
3374 8919 3372 8919 3372 8940
TIME...MOT...LOC 1832Z 234DEG 20KT 3385 8930
MJSpecial weather statement, Jul 16, 1:57 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Memphis TN 157 PM CDT Fri Jul 16 2021 MSZ015-022-023-161930- Pontotoc MS-Calhoun MS-Chickasaw MS- 157 PM CDT Fri Jul 16 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT FOR... Western Pontotoc County in northeastern Mississippi... Eastern Calhoun County in northeastern Mississippi... Northwestern Chickasaw County in northeastern Mississippi... At 156 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Houlka, or 10 miles northwest of Houston, moving northeast at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in western Pontotoc...eastern Calhoun and northwestern Chickasaw Counties should monitor this storm closely. LAT...LON 3375 8927 3409 8927 3432 8898 3387 8897 TIME...MOT...LOC 1856Z 231DEG 17KT 3400 8913 MJ
Special weather statement, Jul 16, 1:58 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
158 PM CDT Fri Jul 16 2021
ARZ028-036-TNZ049-088-161930-
Mississippi AR-Crittenden AR-Tipton TN-Shelby TN-
158 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
South central Mississippi County in eastern Arkansas...
Northeastern Crittenden County in eastern Arkansas...
Southwestern Tipton County in western Tennessee...
Northwestern Shelby County in western Tennessee...
At 158 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located near Meeman Shelby Forest State Park, moving east at
15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in south central Mississippi...northeastern Crittenden...
southwestern Tipton and northwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3553 9004 3542 8988 3526 8993 3519 9028
3540 9029
TIME...MOT...LOC 1858Z 247DEG 15KT 3535 9015
MJSpecial weather statement, Jul 16, 2:27 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
227 PM CDT Fri Jul 16 2021
MSZ015-016-022-023-162000-
Pontotoc MS-Lee MS-Calhoun MS-Chickasaw MS-
227 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Southern Pontotoc County in northeastern Mississippi...
Southwestern Lee County in northeastern Mississippi...
East central Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 227 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Houlka, or 8 miles northwest of Houston, moving east
at 20 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Pontotoc...southwestern Lee...east central Calhoun
and Chickasaw Counties should monitor this storm closely.
LAT...LON 3381 8914 3414 8919 3431 8876 3405 8872
3388 8872
TIME...MOT...LOC 1927Z 263DEG 18KT 3400 8906
SWBSpecial weather statement, Jul 16, 2:56 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
256 PM CDT Fri Jul 16 2021
MSZ016-017-023-024-162030-
Itawamba MS-Monroe MS-Lee MS-Chickasaw MS-
256 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Itawamba County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Eastern Chickasaw County in northeastern Mississippi...
At 255 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Okolona, moving east at 35 mph.
Very heavy rain is also possible with this thunderstorm.
People in Itawamba...Monroe...southern Lee and eastern Chickasaw
Counties should monitor this storm closely.
LAT...LON 3381 8872 3381 8884 3429 8882 3444 8816
3384 8824 3377 8872
TIME...MOT...LOC 1955Z 258DEG 31KT 3397 8876
SWBSpecial weather statement, Jul 16, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
307 PM CDT Fri Jul 16 2021
MSZ024-162100-
Monroe MS-
307 PM CDT Fri Jul 16 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Southern Monroe County in northeastern Mississippi...
At 306 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Prairie, or 7 miles south of Aberdeen, moving east
at 25 mph.
Very heavy rain is also possible with this thunderstorm.
People in southern Monroe County should monitor this storm closely.
LAT...LON 3367 8850 3367 8849 3368 8850 3368 8872
3378 8872 3385 8824 3375 8825 3374 8833
3372 8833 3368 8837 3369 8839 3367 8842
3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 2006Z 268DEG 22KT 3372 8860
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:33 PM CDT | Special Weather Statement | MEG | Calhoun | 27 min |
| Jul 16, 1:57 PM CDT | Special Weather Statement | MEG | Pontotoc | 33 min |
| Jul 16, 2:27 PM CDT | Special Weather Statement | MEG | Chickasaw | 33 min |
| Jul 16, 2:56 PM CDT | Special Weather Statement | MEG | Itawamba, Lee, Monroe | 34 min |
| Jul 16, 5:02 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jul 16, 1:58 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| Jul 16, 3:21 PM CDT | Special Weather Statement | MEG | Haywood | 24 min |
| Jul 16, 3:48 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 27 min |
| Jul 16, 4:22 PM CDT | Special Weather Statement | MEG | Fayette | 38 min |
| Jul 16, 1:27 PM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.